MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DSXHCP
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code Nasal congestion (4874)
Date of Event 03/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging moldy residue in the tubing and water in chamber has black residue.Patient's symptom was congestion in the morning.There was no report of medical intervention.The manufacturer was made aware of this complaint through a representative of the customer.The device was returned to the manufacturer's quality product investigation laboratory for investigation.The manufacturer inspected externally observed that humidifier outside bottom of enclosure had unknown brown stains on it.Multiple unknown brown and black contaminants, inconsistent with degraded sound abatement foam, inside of humidifier enclosure.Stains of potential bio-contaminates resembling black mold at the bottom of the humidifier enclosure.Many potential tiny black hairs or fibers throughout humidifier enclosure bottom and a potential large hair or fiber.Green piece of a potential contamination in the corner of the humidifier enclosure bottom.The dry box seal had potential white and brown dust-like contamination on it.The heatshield for the heater plate had brown and gray stains on it and potential mineral deposit stains on the rim of the bottom of the heater plate., indicating possible water ingress.The water tank had potential brown stains on the metal plate and some potential black residue in the corners of the water tank, indicating possible bio-contamination.Five small pieces of black contamination that can potentially be from the black sound abatement foam of the blower box.There is no visible damage or functionality failures of the humidifier, which suggest that the source of contamination was external to the device, except for the 5 pieces of potential black foam.There was no error code found.Pil was not able to confirm the complaint of moldy residue in tubing but could confirm some spots of black residue in water chamber.Pil was not able address the symptoms specified.

Brand Name
DREAMSTATION HUMID
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key23520314
Report Number2518422-2025-051585
Device Sequence Number9613214
Product Code BZD
UDI-Device Identifier00606959022652
UDI-Public(01)00606959022652
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDSXHCP
Device Catalogue NumberDSXHCP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2023
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown